Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 53, NWS Denver/Boulder, CO

June 8, 2016Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2016, 4:35 PM MDT for Lincoln County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2016, 4:35 PM MDT (22:35 UTC)
Expired
Jun 8, 2016, 5:00 PM MDT
In force
25 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Denver radar (KFTG), 96 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WUUS55 KBOU 082235
SVRBOU
COC073-082300-
/O.NEW.KBOU.SV.W.0053.160608T2235Z-160608T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
435 PM MDT WED JUN 8 2016

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 500 PM MDT

* AT 435 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH
  OF GENOA...OR 15 MILES NORTHEAST OF LIMON...MOVING NORTHEAST AT 10
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3939 10359 3949 10358 3949 10345 3939 10342
TIME...MOT...LOC 2235Z 243DEG 10KT 3945 10351 

HAIL...1.00IN
WIND...60MPH
 
$$

BARJENBRUCH
1 follow-up statement
148 
WWUS55 KBOU 082300
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
500 PM MDT WED JUN 8 2016

COC073-082310-
/O.EXP.KBOU.SV.W.0053.000000T0000Z-160608T2300Z/
LINCOLN CO-
500 PM MDT WED JUN 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY HAS
EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3939 10359 3949 10358 3949 10345 3939 10342
TIME...MOT...LOC 2259Z 243DEG 10KT 3945 10351 

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:38 PM MDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 8, 2:38 PM MDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
238 PM MDT WED JUN 8 2016

.SHORT TERM...(This evening through Thursday)
Issued at 150 PM MDT Wed Jun 8 2016

A weak upper trough will remain over northeast CO this evening
but the QG associated with this feature in nearly neutral.  Weak
thunderstorm development so far this afternoon. The HRRR keeps the
best coverage late this afternoon and evening south and east of
Denver...with lesser coverage to the north and west.  Most of the
tstms will end by 06z tngt. On Thursday...increasing subsidence in
the mid levels as a ridge of high pressure builds over the state.
It will be warmer but increasing subsidence will likely limit the
thunderstorm development in the aftn. Will keep the mention of
tstms Thursday aftn confined to the higher terrain.

.LONG TERM...(Thursday night through Wednesday)
Issued at 150 PM MDT Wed Jun 8 2016

Upper level ridge over the four corners Thursday night will
intensify as it drifts east Friday and Saturday. This will bring
warm and mainly dry conditions to the area through Saturday. Best
chance for convection will be over the higher terrain where
isolated thunderstorms will be possible. Warmest day of the week
will be Friday with highs climbing above 90 degrees across
northeast Colorado.

The upper level ridge will be over the Mississippi Valley Sunday
with a trough over the western states. This will produce a south-
southwest flow aloft across the Central Rockies. There are
considerable differences between the GFS and the ECMWF. The GEM
and previous runs of the ECMWF support the 12z ECMWF solution and
will trend the forecast towards this solution which breaks the
upper level trough into two pieces. One that moves across the
northern states. The second one slowly moves across the Desert
Southwest and across the Central Rockies early next week. Expect
this system to bring cooler temperatures and scattered
thunderstorms Sunday through Tuesday. The GFS is weak and quicker
with this trough which brings less convection. Once this trough
shifts east of the region dry southwest flow aloft is expected to
prevail on Wednesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 150 PM MDT Wed Jun 8 2016

VFR will prevail into Thu aftn. Weak tstm development so far so
will go with just vcts at KDEN/KAPA...with a tempo group for tstms
at KAPA. Outflow winds the main issue...so will have this in all
the tafs from 23z-02z. otherwise ne winds will transition to
west/northwest as high based showers/tstms drift across the Urban
Corridor...then normal drainage winds later this evening.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Cooper
LONG TERM...Meier
AVIATION...Cooper
Hazardous weather outlook, Jun 8, 9:54 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
954 AM MDT WED JUN 8 2016

COZ030>051-091600-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
954 AM MDT WED JUN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN OVER COLORADO TODAY...
WITH ENOUGH ENERGY TO PRODUCE ANOTHER ROUND OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND ADJACENT
PLAINS. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN YESTERDAY
AND HUMIDITY LEVELS WILL BE LOWER. THIS WILL CAUSE STORMS THAT
DEVELOP TO PRODUCE GUSTY WINDS AND LESS RAINFALL THAN IN THE PAST
COUPLE DAYS. THE STRONGER STORMS WILL LIKELY PRODUCE WIND GUSTS UP
TO 50 MPH ALONG THE URBAN CORRIDOR AND NORTHEAST PLAINS. OVER THE
MOUNTAINS THE THUNDERSTORMS WILL BE MORE LIKELY TO PRODUCE BRIEF
RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND
FOOTHILLS THURSDAY THROUGH SATURDAY WHILE THE LOWER ELEVATIONS
REMAIN DRY. MOISTURE WILL INCREASE ACROSS THE AREA SUNDAY
RESULTING SCATTERED THUNDERSTORMS LATE THIS WEEKEND AND EARLY
NEXT WEEK.

ABOVE TEMPERATURES THROUGH THIS WEEKEND WILL ACCELERATE THE
SNOWMELT IN THE HIGH COUNTRY. THIS WILL POTENTIALLY CAUSE FURTHER
WATER LEVEL RISES ON AREA STREAMS AND RIVERS. CAUTION IS ADVISED
WHEN AROUND THESE SWIFT MOVING STREAMS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:11 PM MDTSevere Thunderstorm WarningBOUArapahoe, Douglas, Elbert34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.